MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lens work order search: no similar complaint type events reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that as the surgeon was loading a 12.6mm tmicl12.6 implantable collamer lens, -12.5/+1.0/092 (sphere/cylinder/axis) it tore.This occurred on (b)(6) 2019 and there was no patient contact with this lens.The cause of the event is reported as unknown and a back-up lens was successfully implanted.
 
Additional Manufacturer Narrative
H3-device evaluation: the lens was returned dry in a lens vial.There was clear surgical residue on the lens surface.Visual inspection found that the haptic was torn.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key9612926
Report Number2023826-2020-00149
Device Sequence Number18969484
Product Code QCB
UDI-Device Identifier00841542107198
UDI-Public00841542107198
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberTMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2020
Initial Date Received by Manufacturer 12/26/2019
Supplement Date Received by Manufacturer01/21/2020
Initial Report FDA Received Date01/21/2020
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1